Library Subscription: Guest
Begell Digital Portal Begell Digital Library eBooks Journals References & Proceedings Research Collections
International Journal of Fluid Mechanics Research
ESCI SJR: 0.206 SNIP: 0.446 CiteScore™: 0.9

ISSN Print: 2152-5102
ISSN Online: 2152-5110

Volume 47, 2020 Volume 46, 2019 Volume 45, 2018 Volume 44, 2017 Volume 43, 2016 Volume 42, 2015 Volume 41, 2014 Volume 40, 2013 Volume 39, 2012 Volume 38, 2011 Volume 37, 2010 Volume 36, 2009 Volume 35, 2008 Volume 34, 2007 Volume 33, 2006 Volume 32, 2005 Volume 31, 2004 Volume 30, 2003 Volume 29, 2002 Volume 28, 2001 Volume 27, 2000 Volume 26, 1999 Volume 25, 1998 Volume 24, 1997 Volume 23, 1996 Volume 22, 1995

International Journal of Fluid Mechanics Research

DOI: 10.1615/InterJFluidMechRes.v27.i1.110
pages 146-157

Propagation of Unsteady Nonlinear Surface Gravity Waves above an Irregular Bottom

Igor T. Selezov
Institute of Hydromechanics of National Academy of Sciences of Ukraine, Zhelyabov St., 8/4, Kyiv, 03680, MSP, Ukraine


Certain mathematical models of wave dynamics of the shelf zone are presented. Numerical solutions demonstrating new characteristic effects of the interaction between nonlinear water waves and the bottom topography are obtained. Nonlinear dispersive asymptotic approximations describing the propagation of waves above the bottom topography are obtained on the basis of an exact two-dimensional formulation that includes the Laplace equation for the velocity potential, nonlinear conditions on the free surface and conditions at the bottom surface. This is done on the assumption that dispersion parameter β and gradient γ of the bottom surface are small, whereas nonlinearity factor α is assumed to be arbitrary, unlike the extensively employed traditional approximate theories. A nonlinear model for investigating the motion of saline sea water and also the restructuring of an irregularly shaped bottom by means of waves propagating above it are also presented. The corresponding initial- and boundary-value problem is solved by the method of finite differences for specified semisinusoidal-type pulses repeatedly generated at the inlet. In addition, this problem is analyzed on the basis of the KdV equation with a specified inlet soliton. Numerical results are presented and analyzed.

Articles with similar content:

International Heat Transfer Conference 10, Vol.9, 1994, issue
P. S. Wei, S. A. Fomin
Composites: Mechanics, Computations, Applications: An International Journal, Vol.2, 2011, issue 3
N. S. Astapov, V. M. Kornev
Effective Impedance of a Statistically Rough Sphere: II. Case of a Large Sphere.
Telecommunications and Radio Engineering, Vol.51, 1997, issue 1
Leonid Aleksandrovich Pazynin, A. S. Bryukhovetsky
Natural Convection of Water in a Closed Three-Dimensional Rectangular Cavity Heated from Below Near the Point of Density Inversion
Heat Transfer Research, Vol.31, 2000, issue 6-8
S. P. Rodionov
Mathematical Modeling of Process of Filtration Consolidation of Saturated with Binary Saline Solutions Porous Media under Conditions of Relaxation Filtration
Journal of Automation and Information Sciences, Vol.40, 2008, issue 1
Vladimir M. Bulavatskiy